Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 168, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2002, 11:08 PM CDT for Palo Pinto County, Texas. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2002, 11:08 PM CDT (04:08 UTC)
- Expired
- Jun 15, 2002, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:34 PM CDT | Thunderstorm Wind | Graford, TX | Two roofs were blown off homes near Graford, there was damage to a business, damage to the high school gym, and trees and power lines were blown down. |
| Jun 15, 11:40 PM CDT | Thunderstorm Wind 52 E | Strawn, TX | A shed was destroyed, a barn damaged, and trees were blown down. |
| Jun 15, 11:55 PM CDT | Thunderstorm Wind 62 M | Mineral Wells, TX | ASOS reported wind gusts to 74 mph. There was widespread damage to homes and businesses, numerous reports of outbuildings destroyed, and numerous trees and power lines blown down. Wal-Mart had to close Sunday to clean up the damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:40 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 8:40 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT SAT JUN 15 2002 SEVERAL CHALLENGES EXIST FOR THE FIRST PERIOD OF THIS FORECAST...AS SEVERE MCS EXTENDING FROM CENTRAL OKLAHOMA INTO THE TEXAS PANHANDLE CONTINUES A RAPID SOUTHEASTWARD MOTION. STRONGEST SYSTEM RELATIVE CONVERGENCE REMAINS ON SOUTHWESTERN FLANK OF THE COMPLEX...WITH SLIGHTLY MORE DISCRETE CELLS IN THE TEXAS PANHANDLE MOVING MORE TO THE SOUTH THAN SOUTHEAST. HOWEVER...WELL DEVELOPED COLD POOL OVER NORTHERN OKLAHOMA HAS FORCED A MORE LINEAR MODE OF CONVECTION OVER CENTRAL PORTIONS OF THAT STATE. ANALYSIS OF 16/00Z RAOB FROM FWD INDICATES THAT A VERY DRY LOW-LEVEL AIRMASS REMAINS ACROSS NORTH TEXAS...WITH RETURN FLOW EMANATING FROM SURFACE RIDGE AXIS OVER SOUTHEAST TEXAS. OVERALL...FEEL THAT SEVERE WEATHER THREAT WILL BE LOW AND PRIMARILY FROM DAMAGING STRAIGHT LINE WINDS ALONG THE INITIAL GUST FRONT. DRY ADIABATIC LAPSE RATES NEAR THE SURFACE WILL PROMOTE ENHANCED DOWNWARD TRANSPORT OF MOMENTUM...AND WILL WORK WITH THE WELL DEVELOPED COLD POOL TO POSSIBLY ALLOW FOR A FEW SEVERE WIND EVENTS. ALTHOUGH THE THREAT OF SEVERE APPEARS FAIRLY STRAIGHTFORWARD...THE THREAT FOR FLASH FLOODING IS LESS CERTAIN AT THIS TIME. IF THE MCS CONTINUES ON ITS PRESENT COURSE...IT WILL LIKELY REACH THE RED RIVER AROUND 11 PM...THE DFW METROPLEX AROUND 1 AM...AND WACO AROUND 3 AM. THE LATEST REFLECTIVITY DATA FROM KTLX INDICATES AN EXPANDING AREA OF STRATIFORM PRECIP BEHIND THE INITIAL LINE. GENERALLY FEEL THAT FLASH FLOODING THREAT WILL BE LIMITED TO A COUPLE OF COUNTIES ...MAINLY IN URBAN AREAS. THUS...WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. HOWEVER...IF SYSTEM MOTION SLOWS CONSIDERABLY...THEN THIS THREAT WILL NEED TO BE REEVALUATED. .FWD... TX...NONE. 65/DD
In the hours before
Special weather statement, Jun 15, 7:55 PM CDT, 3 hours 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 755 PM CDT SAT JUN 15 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS TONIGHT. THE GREATEST THREAT WILL BE FROM HIGH WINDS...AND ISOLATED FLASH FLOODING...ESPECIALLY IN URBAN AREAS. A THUNDERSTORM COMPLEX IN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA...WILL MOVE INTO NORTHWEST PORTIONS OF NORTH TEXAS BEFORE MIDNIGHT...WITH HIGH WINDS ALONG...AND JUST BEHIND...THE LEADING EDGE OF THE STORMS. WIND SPEEDS BETWEEN 40 AND 50 MPH WILL BE COMMON...WITH HIGHER GUSTS IN THE STRONGER STORMS. RAINFALL RATES WITH THE STRONGER STORMS WILL AVERAGE BETWEEN TWO AND THREE INCHES PER HOUR. HOWEVER...THE STORMS WILL BE TRAVELING AROUND 35 TO 40 MPH...REDUCING THE THREAT OF FLASH FLOODING OVER A LARGE AREA. INSTEAD...ISOLATED FLASH FLOODING WILL BE A PROBLEM MAINLY IN URBAN AREAS...WHERE RUNOFF WILL BE HIGH. THE THREAT OF SEVERE WEATHER SHOULD END BY DAYBREAK SUNDAY MORNING...AS THE STORM COMPLEX MOVES SOUTH OF THE REGION.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise, Young | 61 min |
| Jun 15, 10:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Jun 15, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Jack, Palo Pinto, Parker, Stephens, Wise | 62 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 66 min |
| Jun 15, 11:58 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 47 min |
| Jun 16, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 52 min |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 49 min |
| Jun 16, 12:12 AM CDT | Severe Thunderstorm Warning | FWD | Somervell | 48 min |
| Jun 16, 12:16 AM CDT | Severe Thunderstorm Warning | FWD | Johnson | 44 min |
| Jun 16, 12:35 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton, Mills | 55 min |
| Jun 16, 12:57 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 48 min |
| Jun 16, 1:19 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, McLennan | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.